2022/04/29

Ugh (a.k.a. When the Cure Sucks)

Da Goddess @ 12:21

One of the worst parts of being sick is getting treatment that feels as awful as the illness.

While I

, no doubt, am benefiting from the treatment I’m receiving, the “cure” is making me feel sicker than a dog who eats rancid trash straight from the bin.

One of the new meds has, unfortunately, some side effects that are making me sick. Not that I’m regretting my decision to do the study or anything. I’m just hating the adjustment period that sometimes comes with new medication. I also really, really, really hate throwing up. I loathe it.

The upside to meds that make me feel sick can be summed up thusly: I may lose weight. If I’m going to be nauseated, vomiting puking my guts out, appetite suppressed, etc., I should see some weightloss. However, there’s a good way to do it and a decidedly not so good way to do it. I’m getting the not so good way.

Take yesterday. I woke up, didn’t have any appetite. I knew I should eat something, but nothing sounded appealing. So I stuck with water. Water I had to mostly force myself to drink (yet another fun side effect of the one med). But it felt good going down and I was happy to have done the right thing for my body. About three hours later, I decided I was ready to try some food. I grabbed something from the freezer (I’ve filled it with homemade happiness over the last few weeks), nuked it up, grabbed a cold coke (my blood glucose has been remarkably and steadily toward the low end — occasionally too low, in fact), and began eating. Halfway through, I started feeling queasy. It seemed to abate easily enough, so I continued picking my way through. Then the severe nausea hit in earnest (as if it would do so mildly!) and I raced to the bathroom. I barely made it

, despite the bathroom being all of ten feet away. Everything I’d just eaten (not a great deal) came violently spewing forth. Oddly enough, it looked as though I’d eaten four times the amount of what I had managed to get down. It made no sense. Oh well. I guess it was better than just bile. In my experience, if it’s just bile, it hurts more coming up. It’s as if your entire body is straining to get that little bit up and out. That said, the force of this particular vomit sesh left my arms and hands in pain and tingling. It was…awful. Why does vomiting make you hurt sometimes? I have no idea and can’t recall that ever being discussed in nursing school or at any job. Weird.

It took a nap and many more hours before I was ready to attempt eating again. I opted for an English muffin. Sourdough, to be exact. With butter. And cold water. Nothing sweet, thank you very much. It stayed down. Well enough so I tackled two small pieces of leftover pizza. That stayed down as well. Thank God!

Look, I really want to get to a much healthier place, not just from a post-Covid standpoint, but also with weight and everything else. I don’t mind appetite suppression, but can I please have that without the nausea and vomiting? I’d greatly appreciate it.

4 Comments

  1. What are they giving you? Sounds horrible!

    Hope you get well soon!

    Comment by pam — 2022/04/30 @ 12:49

  2. There’s entresto & ceftriaxone for now. The ceftriaxone is to treat endocarditis. That’s a minimum of a month on that. I’ve not had a problem with ceftriaxone in the past, so it’s either the entresto or the combination of the two. Or it could be the endocarditis. Or possibly even something else.

    Comment by Da Goddess — 2022/05/03 @ 07:06

  3. Praying for you!!

    Comment by pam — 2022/05/05 @ 13:39

  4. Thanks!

    Comment by Da Goddess — 2022/05/07 @ 04:36

RSS feed for comments on this post.

Sorry, the comment form is closed at this time.

film izle kalkan otel turkey travel and otels